Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Haar's theorem concerning Chebychev approximation problems having unique solutions


Author: John C. Mairhuber
Journal: Proc. Amer. Math. Soc. 7 (1956), 609-615
MSC: Primary 42.1X
DOI: https://doi.org/10.1090/S0002-9939-1956-0079672-3
MathSciNet review: 0079672
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. I. Achieser, Vorlesungen über Approximationstheorie, Akademie Verlag, Berlin, 1953. MR 0061692 (15:867c)
  • [2] S. Bernstein, Leçons sur les propriétés extrémales et la meilleure approximation des fonctions analytiques d'une variable réelle, Paris, Gauthier-Villars, 1926.
  • [3] L. N. H. Bunt, Bijdrage tot de theorie der convexe puntverzamelingen, Amsterdam, 1934.
  • [4] W. Fenchel, Über Krümmung und Windung geschlossener Raumkurven, Math. Ann. vol. 101 (1929) pp. 238-252. MR 1512528
  • [5] A. Haar, Die Minkowskische Geometrie und die Annäherung an stetige Funktionen, Math. Ann. vol. 18 (1918) pp. 294-311. MR 1511900
  • [6] O. Hanner and J. Rådström, A generalization of a theorem of Fenchel, Proc. Amer. Math. Soc. vol. 2 (1951) pp. 589-593. MR 0044142 (13:377d)
  • [7] W. Hurewicz and H. Wallman, Dimension theory, Princeton University Press, 1941. MR 0006493 (3:312b)
  • [8] A. Marchaud, Sur les continus d'ordre borné, Acta Math. vol. 55 (1930) pp. 67-115. MR 1555315
  • [9] R. L. Moore and J. R. Kline, On the most general plane closed point-set through which it is possible to pass a simple continuous arc, Ann. of Math. vol. 20 (1919) pp. 218-223. MR 1502556
  • [10] G. Nöbeling, Geometrische (Realitäts) Ordnung und topologische Struktur, J. Reine Angew. Math. vol. 183 (1941) pp. 37-67. MR 0004113 (2:321e)
  • [11] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloquium Publications, vol. 38, 1942. MR 0007095 (4:86b)
  • [12] L. Zippin, The Moore-Kline problem, Trans. Amer. Math. Soc. vol. 34 (1932) pp. 705-721. MR 1501658

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42.1X

Retrieve articles in all journals with MSC: 42.1X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1956-0079672-3
Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society